Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Riverton, WY

May 9, 2016Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 9, 2016, 11:28 PM MDT for Natrona County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2016, 11:28 PM MDT (05:28 UTC)
Expired
May 10, 2016, 12:00 AM MDT
In force
32 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 149 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2782 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

459 
WUUS55 KRIW 100528
SVRRIW
WYC025-100600-
/O.NEW.KRIW.SV.W.0005.160510T0528Z-160510T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1128 PM MDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL MIDNIGHT MDT

* AT 1127 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOLDENEYE
  RESERVOIR...WHICH IS 24 MILES NORTHWEST OF CASPER...MOVING EAST AT
  25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HOMA HILLS AROUND 1200 AM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATRONA.

THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 194.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633
TIME...MOT...LOC 0527Z 262DEG 23KT 4303 10675 

HAIL...1.00IN
WIND...<50MPH
 
$$

BRAUN
3 follow-up statements
782 
WWUS55 KRIW 100540
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1140 PM MDT MON MAY 9 2016

WYC025-100600-
/O.CON.KRIW.SV.W.0005.000000T0000Z-160510T0600Z/
NATRONA-
1140 PM MDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR CENTRAL NATRONA COUNTY...

AT 1140 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDENEYE
RESERVOIR...WHICH IS 21 MILES NORTHWEST OF CASPER...MOVING EAST AT 25
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  HOMA HILLS AROUND 1200 AM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATRONA.

THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 194.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633
TIME...MOT...LOC 0540Z 262DEG 23KT 4304 10664 

HAIL...1.00IN
WIND...<50MPH
 
$$

BRAUN
277 
WWUS55 KRIW 100550
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1150 PM MDT MON MAY 9 2016

WYC025-100600-
/O.CON.KRIW.SV.W.0005.000000T0000Z-160510T0600Z/
NATRONA-
1150 PM MDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR CENTRAL NATRONA COUNTY...

AT 1150 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDENEYE
RESERVOIR...WHICH IS 18 MILES NORTHWEST OF CASPER...MOVING EAST AT 35
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL NATRONA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...NATRONA.

THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 194.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633
TIME...MOT...LOC 0550Z 276DEG 29KT 4296 10666 

HAIL...1.00IN
WIND...<50MPH
 
$$

BRAUN
628 
WWUS55 KRIW 100555
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1155 PM MDT MON MAY 9 2016

WYC025-100605-
/O.EXP.KRIW.SV.W.0005.000000T0000Z-160510T0600Z/
NATRONA-
1155 PM MDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NATRONA COUNTY WILL
EXPIRE AT 1200 AM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633
TIME...MOT...LOC 0554Z 262DEG 23KT 4296 10666 

$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:06 PM MDT, 8 hours 22 minutes earlier.

Area forecast discussion, May 9, 3:06 PM MDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT MON MAY 9 2016

.SHORT TERM...TONIGHT THROUGH TUESDAY

A STRONG PACIFIC TROUGH AND COLD FRONT OVER IDAHO AND WESTERN
MONTANA WILL SWEEP EAST ACROSS WESTERN AND CENTRAL WYOMING
TONIGHT.  SCATTERED SHOWERS AND A FEW THUNDERSTORMS WITH SMALL
HAIL AND STRONG WIND GUSTS WILL PASS THROUGH THE AREA
OVER NIGHT.  STRONG WEST WINDS WILL SPREAD ACROSS THE AREA
BECOMING QUITE STRONG OVER AND NEAR THE EAST SLOPES OF THE
MOUNTAINS IN PARK...FREMONT AND JOHNSON COUNTIES. ALSO THROUGH THE
WIND CORRIDOR FROM ROCK SPRINGS IN SWEETWATER COUNTY THROUGH
CASPER IN NATRONA COUNTY STRONG WEST TO SOUTHWEST WINDS ARE
EXPECTED. AS THE THROUGH AND COLD FRONT PASS...TEMPERATURES WILL
FALL WITH MOST MOUNTAIN AREAS FALLING INTO THE 200S WHICH WILL
SHUT OFF THE SNOW MELT. THE VALLEYS AND BASINS WILL BE MUCH COLDER
AS WELL WITH LOWS IN THE MID 30S TO LOWER 40S. AS THE PACIFIC
TROUGH MOVES EAST...STRONG NORTH WINDS ALOFT WILL SEND A CANADIAN
COLD FRONT RAPIDLY SOUTH INTO NORTHERN WYOMING LATE TONIGHT AND
EARLY TUESDAY MORNING. THE COLD FRONT WILL BRING INCREASED SHOWERS
TO THE NORTH WITH THE SNOW LEVEL STARTING OUT AROUND 8500 FEET
FALLING TO AROUND 7000 FEET DURING THE DAY. SNOWFALL OF 2 TO 5
INCHES WILL BE POSSIBLE IN YELLOWSTONE NATIONAL PARK...THE
ABSAROKA AND BIGHORN MOUNTAINS. COLD RAIN IS EXPECTED IN THE
BIGHORN BASIN AND JOHNSON COUNTY.  THE SHOWERS WILL SPREAD
SOUTH TO THE CONTINENTAL DIVIDE WITH SHOWERS INCREASING WIN THE
WIND RIVER BASIN AND NATRONA COUNTY. THE SHOWERS ARE EXPECTED TO
BE MORE SCATTERED BUT WITH UPSLOPE FLOW SHOULD BE MORE NUMEROUS
ALONG AND NEAR THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND THE
NORTH SLOPE OF CASPER MOUNTAIN.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

SHOWERS WILL DECREASE THROUGH THE NIGHT WITH SOME CLEARING LATE.
TEMPERATURES ARE EXPECTED TO BE MUCH COOLER WITH MAINLY TEENS
TO LOWER 20S IN THE MOUNTAINS AND MID 30S TO MID 20S IN THE
LOWER ELEVATIONS. SOME SHOWERS WILL LINGER...MAINLY OVER THE
NORTHERN AND CENTRAL MOUNTAINS WEDNESDAY. BRISK NORTH NORTHWEST
WINDS WILL BE QUITE STRONG ESPECIALLY IN THE NORTH AND EAST.
A FEW SHOWERS WILL LINGER IN THE NORTHWEST FLOW OVER THE MOUNTAINS
THURSDAY BUT OVERALL DRYING WILL OCCUR AS HIGH PRESSURE BUILDS IN
FROM THE WEST WITH RAPID WARMING. BY LATE THURSDAY WEST SOUTHWEST
WINDS WILL INCREASE AIDING WARMING. THE RIDGE WILL CONTINUE FRIDAY
WITH SHOWERS VERY LIMITED TO THE NORTHERN AND CENTRAL MOUNTAINS.
SATURDAY AS ANOTHER PACIFIC TROUGH APPROACHES...SHOWERS WILL
INCREASE WITH SOME AFTERNOON AND EVENING THUNDERSTORMS IN THE
WEST AND NORTH GRADUALLY SPREADING SOUTH AND EAST THROUGH MONDAY.
TEMPERATURES WILL BE WARMING THROUGH SATURDAY THEN START COOLING
SUNDAY THROUGH MONDAY.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI AIRPORTS

SHOWERS AND THUNDERSTORMS WILL BE PRESENT OVER THE AREA THROUGH
AROUND 03Z THIS EVENING...WITH THUNDERSTORMS THEN DROPPING OFF.
GENERAL SHOWER ACTIVITY COVERAGE WILL LOWER AS WELL OVER THE
SOUTHWEST PORTION OF THE STATE...WITH THE BEST LIKELIHOOD REMAINING
OVER THE WESTERN MOUNTAINS. MOUNTAIN SNOW ANTICIPATED AFTER
03Z...WITH SNOW LEVELS DECREASING THROUGH 12Z. WIDESPREAD SNOW
EXPECTED THROUGH 15Z. AFTER 15Z... TEMPERATURES WILL BEGIN TO WARM
CONVERTING ACTIVITY TO A RAIN AND SNOW MIX THROUGH 18Z. SHOWERS WILL
THEN BE PRESENT THROUGH THE REMAINDER OF THE FORECAST PERIOD.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE TERMINALS AFTER 18Z
TUESDAY. SHOWERS IMPACTING TERMINALS MAY RESULT IN PERIODS OF MVFR
CONDITIONS AND CEILINGS. MOUNTAIN SHOWERS WILL RESULT IN MOUNTAIN
OBSCURATIONS.

EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND AIRPORTS

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING.
PERIODS OF HEAVY RAIN MAY BE POSSIBLE UNDER STRONGER STORMS. GUSTY
AND ERRATIC WIND MAY ALSO BE PRESENT WITH STORMS THROUGH THE 03Z.
MOST TERMINALS WILL SEE THE OPPORTUNITY FOR ACTIVITY...WITH
ASSOCIATED MVFR CONDITIONS. OTHER THAN THE CENTRAL AND NORTHERN
MOUNTAINS...TEMPERATURES ARE EXPECTED TO STAY WARM ENOUGH TO KEEP
PREVAILING RAIN SHOWERS. MOUNTAIN SNOWS WILL BE POSSIBLE AFTER 03Z
THIS EVENING...WITH RELATED MOUNTAIN TOP OBSCURATION ALSO POSSIBLE.
SHOWERS WILL REMAIN PRESENT THROUGH THE TAF PERIOD...WITH ISOLATED
THUNDERSTORMS RETURNING TO KLND AFTER 18Z. THUNDERSTORMS MAY ALSO BE
POSSIBLE OVER KRIW AND KCPR...THOUGH CONFIDENCE IN THIS DEVELOPMENT
IS NOT STRONG.

&&

.FIRE WEATHER...

A STRONG PACIFIC TROUGH AND COLD FRONT WILL SWEEP THROUGH THE
NORTH THROUGH TONIGHT WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WITH SMALL HAIL...LOCAL HEAVY RAIN AND STRONG
WIND GUSTS. RAINFALL OF .5 TO 1 INCH IS POSSIBLE BUT WOULD
BE LOCALIZED.  BEHIND THE PACIFIC TROUGH STRONG NORTHERLY FLOW
WILL DRIVE A MUCH COLDER CANADIAN COLD FRONT SOUTH THROUGH
TUESDAY.  MORE WIDESPREAD SHOWERS WILL OCCUR WITH SNOW LEVELS
STARTING OUT AROUND 8500 FEET LOWERING TO 7000 FEET BY EVENING.
THE PRECIPITATION IS EXPECTED TO BE HEAVIEST IN THE NORTH
AND SNOWFALL OF 2 TO 5 INCHES IS POSSIBLE TUESDAY AND TUESDAY
NIGHT IN THE BIGHORN MOUNTAINS WITH TEMPERATURES FALLING INTO
THE 20S...WITH LOWER TO MID TEENS IN THE MOUNTAINS BY EARLY
WEDNESDAY MORNING.  RELATIVE HUMIDITY WILL BE ELEVATED.
MIXING HEIGHTS WILL BE HIGH ENOUGH COMBINED WITH THE STRONGER
WIND FOR GOOD SMOKE DISPERSAL IN THE AFTERNOON.  THEN TUESDAY NIGHT
AND WEDNESDAY WILL HAVE LOW MIXING HEIGHTS AND POOR SMOKE
DISPERSAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...C.BAKER
LONG TERM...C.BAKER
AVIATION...BRANHAM
FIRE WEATHER...C.BAKER
Hazardous weather outlook, May 9, 3:07 AM MDT, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
307 AM MDT MON MAY 9 2016

WYZ001>020-022>030-101200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
307 AM MDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

...RIVER FLOOD WARNING FOR THE LITTLE WIND RIVER NEAR RIVERTON THROUGH
TUESDAY MORNING...

...AREAL FLOOD WARNING FOR MUCH OF CENTRAL AND SOUTHERN FREMONT
COUNTIES THROUGH 300 PM MDT THIS AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN/SNOWMELT FLOODING CONTINUES FOR PORTIONS OF CENTRAL AND
SOUTHERN FREMONT COUNTY. MORE SHOWERS AND THUNDERSTORMS WILL
OCCUR ACROSS THE NORTHWEST AND NORTH TODAY. LIGHT TO OCCASIONALLY
MODERATE SNOW TO RETURN TO THE WESTERN...CENTRAL AND NORTHERN
MOUNTAINS AND VALLEYS TONIGHT...WITH SNOW LOWERING TO VALLEY
FLOORS BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE WEST AND
NORTH TUESDAY AS A COLD FRONT WILL BRING MORE WIDESPREAD SHOWERS
TO THE NORTH WITH SNOW DOWN AS LOW AS 5500 FEET TUESDAY NIGHT.
THUNDERSTORMS AND SHOWERS ARE EXPECTED TO INCREASE ONCE AGAIN OVER
THE WEEKEND FROM WEST TO EAST ALONG WITH FALLING TEMPERATURES ONCE
SATURDAY NIGHT AND SUNDAY ALONG WITH SOME MOUNTAIN AND POTENTIAL
FOOTHILL SNOW. WARMER TEMPERATURES THOUGH FRIDAY AND SATURDAY
WILL INCREASE RUNOFF FROM SNOWMELT ACROSS WESTERN AND CENTRAL
WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...HAIL...WIND GUSTS
OVER 45 MPH AS WELL AS ANY HEAVY SNOW ACCUMULATIONS.

In the hours before

Special weather statement, May 9, 7:10 PM MDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
710 PM MDT MON MAY 9 2016

WYZ009-011-020-100145-
SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS-BIGHORN
MOUNTAINS SOUTHEAST-
710 PM MDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NATRONA AND SOUTH
CENTRAL JOHNSON COUNTIES UNTIL 745 PM MDT...

AT 707 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RED WALL TO 10 MILES
NORTHEAST OF NATRONA...AND MOVING EAST AND NORTHEAST AT 25 MPH.

THE MAIN HAZARDS WILL BE BRIEF HEAVY RAINFALL...SMALL HAIL...AND
DANGEROUS LIGHTNING. HEAVY RAINFALL MAY LEAD TO FLOODING OF LOW
LYING OR POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
NATRONA AND SOUTH CENTRAL JOHNSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...WILLOW CREEK SCHOOL.

LAT...LON 4358 10662 4332 10645 4311 10642 4304 10659
      4323 10682 4341 10702 4356 10690
TIME...MOT...LOC 0107Z 253DEG 21KT 4338 10688 4325 10673 4311 10657

21
Special weather statement, May 9, 7:16 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
716 PM MDT MON MAY 9 2016

WYZ007>009-011-020-100200-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST JOHNSON COUNTY-NATRONA
COUNTY LOWER ELEVATIONS-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS
WEST-
716 PM MDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA...
SOUTHEASTERN WASHAKIE AND SOUTH CENTRAL JOHNSON COUNTIES UNTIL 800 PM
MDT...

AT 716 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COTTONWOOD PASS...WHICH IS 34 MILES NORTHEAST OF SHOSHONI...MOVING
EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RED WALL AND HOLE IN THE WALL AROUND 800 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLOW CREEK SCHOOL.

LAT...LON 4335 10753 4337 10753 4337 10755 4339 10755
      4339 10757 4340 10758 4353 10759 4359 10676
      4332 10675
TIME...MOT...LOC 0116Z 268DEG 35KT 4345 10749

BRAUN
Special weather statement, May 9, 7:19 PM MDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
719 PM MDT MON MAY 9 2016

WYZ004-006-008-100200-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
719 PM MDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE AND SOUTH
CENTRAL BIG HORN COUNTIES UNTIL 800 PM MDT...

AT 719 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GREYBULL TO 10 MILES WEST
OF MANDERSON...AND MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GREYBULL AROUND 725 PM MDT.
  BASIN AND MANDERSON AROUND 740 PM MDT.
  SHELL AROUND 745 PM MDT.
  SHELL CANYON AROUND 755 PM MDT.
  SHELL FALLS AROUND 800 PM MDT.

LAT...LON 4471 10768 4469 10769 4468 10767 4470 10762
      4466 10752 4464 10753 4463 10751 4464 10750
      4462 10749 4426 10762 4411 10827 4454 10810
      4471 10772
TIME...MOT...LOC 0119Z 242DEG 27KT 4450 10805 4422 10816

BRAUN
Special weather statement, May 9, 8:02 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
802 PM MDT MON MAY 9 2016

WYZ009-011-020-100245-
SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS-BIGHORN
MOUNTAINS SOUTHEAST-
802 PM MDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 845 PM MDT...

AT 802 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLE IN THE WALL TO 14
MILES SOUTHWEST OF RED WALL...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HOLE IN THE WALL AROUND 805 PM MDT.
  RED WALL AROUND 820 PM MDT.
  FORT RENO HISTORICAL SITE AROUND 845 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUSSEX...WILLOW
CREEK SCHOOL...SALT CREEK COUNTRY CLUB AND MIDWEST SCHOOL.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 226 AND 251.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4396 10608 4340 10626 4324 10728 4358 10685
TIME...MOT...LOC 0202Z 243DEG 46KT 4356 10685 4332 10716

BRAUN
Special weather statement, May 9, 8:18 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
818 PM MDT MON MAY 9 2016

WYZ004-008-100300-
NORTH BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
818 PM MDT MON MAY 9 2016

AT 814 PM MDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM OTTO
TO 6 MILES NORTHEAST OF MANDERSON...AND MOVING NORTHEAST AT 25 MPH.

BRIEF HEAVY RAINFALL AND HALF INCH HAIL WILL OCCUR IN THE STRONGER
STORMS. HAIL COULD ACCUMULATE ON THE GROUND. IN ADDITION...STRONG
NORTH WIND OF 20 TO 30 MPH...WITH GUSTS TO 45 MPH WILL OCCUR ACROSS BIG HORN
COUNTY...IN WAKE OF A COLD FRONT.

LAT...LON 4471 10774 4470 10768 4469 10769 4468 10767
      4469 10765 4465 10753 4463 10752 4464 10749
      4461 10747 4425 10784 4445 10851 4489 10831
TIME...MOT...LOC 0214Z 207DEG 21KT 4450 10839 4436 10790

21
Special weather statement, May 9, 11:07 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1107 PM MDT MON MAY 9 2016

WYZ020-100600-
NATRONA COUNTY LOWER ELEVATIONS-
1107 PM MDT MON MAY 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL
MIDNIGHT MDT...

AT 1103 PM MDT...DOPPLER RADAR WAS TRACKING A FEW THUNDERSTORMS
NEAR POWDER RIVER...WHICH IS 35 MILES WEST OF CASPER...MOVING EAST AT
25 MPH.

THE MAIN HAZARDS FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAINFALL
AND SMALL HAIL.

THROUGH 1145 PM MDT...THESE THUNDERSTORMS WILL IMPACT AREAS BETWEEN
NATRONA AND POWDER RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD
TO PONDING OF WATER ON HIGHWAY 26...AS WELL AS OTHER RURAL
ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4287 10651 4289 10719 4291 10721 4291 10725
      4289 10725 4289 10729 4315 10711 4318 10653
TIME...MOT...LOC 0503Z 270DEG 21KT 4301 10700

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:00 PM MDTSpecial Weather StatementRIWBig Horn45 min
May 9, 6:20 PM MDTSpecial Weather StatementRIWWashakie25 min
May 9, 6:32 PM MDTSpecial Weather StatementRIWNatrona43 min
May 9, 6:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
May 9, 6:49 PM MDTSpecial Weather StatementRIW41 min
May 9, 6:53 PM MDTSpecial Weather StatementRIWBig Horn37 min
May 9, 7:10 PM MDTSpecial Weather StatementRIWNatrona35 min
May 9, 7:16 PM MDTSpecial Weather StatementRIW44 min
May 9, 7:19 PM MDTSpecial Weather StatementRIWBig Horn41 min
May 9, 8:02 PM MDTSpecial Weather StatementRIWJohnson43 min
May 9, 8:18 PM MDTSpecial Weather StatementRIWBig Horn42 min
May 9, 11:07 PM MDTSpecial Weather StatementRIWNatrona53 min
May 9, 11:57 PM MDTSpecial Weather StatementRIWNatrona48 min
May 10, 12:58 AM MDTSpecial Weather StatementRIWNatrona32 min
May 10, 1:32 AM MDTSpecial Weather StatementRIWNatrona28 min
May 10, 1:56 PM MDTFreeze WarningRIWFremont, Lincoln, Natrona, Sublette, Sweetwater19 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.